The US Food and Drug Administration (FDA) recently issued a warning that fluoroquinolone antibiotics, taken by mouth or injection, carry a risk for permanent peripheral neuropathy. The safety announcement states:
“The U.S. Food and Drug Administration (FDA) has required the drug labels and Medication Guides for all fluoroquinolone antibacterial drugs be updated to better describe the serious side effect of peripheral neuropathy.
This serious nerve damage potentially caused by fluoroquinolones may occur soon after these drugs are taken and may be permanent… The topical formulations of fluoroquinolones, applied to the ears or eyes, are not known to be associated with this risk.”
Peripheral neuropathy is nerve damage in the arms and/or legs, characterized by “pain, burning, tingling, numbness, weakness, or a change in sensation to light touch, pain or temperature, or sense of body position.”
This is not the first warning FDA has posted about this family of antibacterial drugs. In 2008, they posted a black box warning about severe tendon damage. Now having the additional warning for severe and sometimes-permanent nerve damage, there should be NO question in your mind about the danger of these drugs, and I strongly recommend avoiding them if at all possible.
Sourced through Scoop.it from: articles.mercola.com
Did you know that there is a class of antibiotics known as flouroquinolones used for infections affecting the sinus, bladder, prostate and lungs that can cause nerve damage? You may know them as Cirpro or Levequine. For more information, call 210 492-0111, or email [email protected]. Web: http://www.nervedoctor.info